MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM RETR; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM RETR; CATHETER, HEMODIALYSIS, IMPLA
Catalog Number CS-15232-VFE
Medical Device Problem Codes Material Too Rigid or Stiff (1544); Material Separation (1562); Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn # (b)(4).
 
Event or Problem Description
It was reported "during the insertion of the chronic dialysis catheter, a complication occurred during removal of the peel-away sheath.It required an inappropriate effort to separate peel-away sheath.Sheath was separated very slowly in small interval, not continuously.Both parts of the sheath were stiff and sharp.The catheter was not damaged." the device was removed and a second tray was used.There was no medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer provided three images showing a peel-away sheath and product information.Visual analysis revealed that the peel-away sheath was defective and torn incorrectly.The customer also returned one peel-away sheath for analysis.No definite signs of use were observed.Visual inspection of the sheath revealed that the sheath score lines of the extrusion were wavy/scalloped.The sheath extrusion was still molded onto both tabs.It was also observed that the sheath was split down the entire length of the extrusion.Microscopic examination confirmed the damage.The sheath was not split along the perforated edge.A device history record review was performed and relevant findings were identified.An event investigation form was created for material cs-15232-vfe with batches 33p23k0339 and 33p23k0340 within scope to address the peelaway sheath tears incorrectly defect.The instructions for use (ifu) provided with this kit states "introduce catheter through hemostasis valve/sheath and advance to desired position.Sharply snap the tabs of valve housing in a plane perpendicular to the long axis of sheath to split valve and split sheath apart while withdrawing from vessel." the customer report of a sheath tearing incorrectly was confirmed by a complaint investigation of the returned sample.The returned sheath did not separate along the score lines as intended.Based on the sample returned and the fact that the sheath is a purchased component, this is a supplier issue.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM RETR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20397588
Report Number9680794-2024-00992
Device Sequence Number6262131
Product Code MSD
UDI-Device Identifier10801902127256
UDI-Public(01)10801902127256(11)231101(17)261031(10)33F23K0176(21)
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Device Catalogue NumberCS-15232-VFE
Device Lot Number33F23K0176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown